MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm trifecta gt valve was chosen for implant for an aortic valve replacement.During implant, a densely calcified native valve with a pointed orifice was found; the valve was successfully implanted.The surgery had no complications or deviation from the usual surgical technique.On (b)(6) 2022, a grade iii valvular insufficiency was found.Echocardiographic images were performed and evaluated, and the insufficiency of the prosthesis was determined to be valvular and not paravalvular.On (b)(6) 2022, the valve was explanted and a new 19mm trifecta gt valve was successfully implanted with no reported complications.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of inadequate coaptation of the leaflets was reported.No anomalies were noted to the valve and the leaflets, however functional testing at the time of manufacturing indicated the valve coapted properly upon closing but showed signs of flutter on one of the three leaflets upon opening.This test ensures proper leaflet coaptation and hemodynamic performance.The free state of the leaflets, without physiological pressure applied, is not indicative of actual leaflet coaptation or valve function.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.This was inclusive of a review of the manufacturing videos, which contained no evidence of damage seen on any of the leaflets.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Two images from the filed appeared to show a valve in closed position implanted inside the patient.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm trifecta gt valve was chosen for implant for an aortic valve replacement.During implant, a densely calcified native valve with a pointed orifice was found; the valve was successfully implanted.The surgery had no complications or deviation from the usual surgical technique.On (b)(6) 2022, a grade iii valvular insufficiency was found.Echocardiographic images were performed and evaluated, and the insufficiency of the prosthesis was determined to be valvular and not paravalvular.On (b)(6) 2022, the valve was explanted and a new 19mm trifecta gt valve was successfully implanted with no reported complications.The patient was reported to be in stable condition.Subsequent to the previously filed report, additional information was received that the during the explant of the valve, it was noted that there was a lack of an adequate coaptation of the leaflets.There were no signs of thrombus, calcification, leaflet deformation, torn cusp, or general structural valve deterioration on the valve.The patient was reported to be fully recovered and discharged home.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15393573
Report Number2135147-2022-01074
Device Sequence Number6463824
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-19A
Device Lot Number7372988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale